Missouri, 2006

Damaging Wind in Missouri, July 11, 2006

July 11, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 1:09 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 1:09 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CDT TUE JUL 11 2006

.DISCUSSION...
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM...

IN THE SHORT TERM...GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE
SO MADE ONLY MINOR TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE
AFTER NOON AS THE FIRST IN A SERIES OF MCVS OVER OKLAHOMA AND
MISSOURI MOVES ACROSS SOUTHERN AND CENTRAL MISSOURI. VORTICITY MAX
ASSOCIATED WITH 500MB TROUGH WILL COINCIDE WITH THIS TO ENHANCE
CONVECTION. LLJ OF 10-25KTS NOT MUCH TO WORK WITH BUT ISENTROPIC
LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL SUPPORT
ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MISSOURI.

THE AIRMASS OVER THE OZARKS REMAINS VERY MOIST WITH THE 12Z SGF
SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 1.9 INCHES. WATER
VAPOR AND UPPER AIR ANALYSIS SHOWS A SHORTWAVE CONTINUING TO MAKE
ITS WAY ACROSS THE PLAINS. A SURFACE FRONT REMAINS STRETCHED FROM
IOWA INTO OKLAHOMA.

WITH THE LARGE AMOUNTS OF RAINFALL THAT HAS OCCURRED OVER THE LAST
24 HOURS...HAVE PUT THE MENTION OF PATCHY FOG IN THE GRIDS. WHILE
MOST AREAS SHOULD REMAIN ABOVE 5SM VISIBILITY SOME LOCATIONS COULD
SEE LOWER VISIBILITIES.

UPPER LEVEL SHORT WAVE REMAINS IN THE CENTER OF THE COUNTRY THROUGH
MID WEEK AS WESTERN RIDGE BEGINS TO FLATTEN OUT AND SOUTHWESTERN
HIGH RETREATS TO THE WEST. THIS WILL KEEP THE REGION RATHER ACTIVE
INTO THURSDAY AS SEVERAL SHORTWAVES RIDE THE UPPER PATTERN INTO THE
CENTRAL U.S. AND INTERACT WITH THE MOIST AIRMASS THAT WILL REMAIN IN
PLACE.

HATCH

EXTENDED PERIOD REMAINS UNCHANGED TO PREVIOUS FORECAST WITH
TEMPERATURES SLOWLY RISING TO NEAR OR ABOVE NORMAL CONDITIONS FOR
EARLY/MID JULY. THIS BASICALLY MEANS THAT THE HEAT AND HUMIDITY WILL
CONTINUE AND POSSIBLY BECOME MORE UNCOMFORTABLE BY THIS WEEKEND.
PRECIPITATION CHANCES REMAIN LOW BUT DUE TO THE AMOUNT OF
INSTABILITY AND NEARLY NO CAP IN PLACE AS 85/70H TEMPERATURES REMAIN
IN CHECK...AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE.
HOWEVER...THERE REMAINS NO FOCUS FOR ORGANIZED CONVECTION TO FORM AT
THIS TIME. THEREFORE...KEPT 13/20 PERCENT CHANCES OF RAINFALL FOR
THIS WEEKEND AND EARLY NEXT WEEK. DGEX REMAINS ONE OF THE OUTLIERS
AS IT TRIES TO BEGIN A COLD FRONT ACROSS THE REGION OVER THE
WEEKEND. HPC HAS DOWNPLAYED THIS SCENARIO...BUT THE OVERALL MEAN OF
THE ENSEMBLES AND TRENDS DO SUGGEST A WEAKENING TREND OF THE RIDGE
ACROSS THE CENTRAL U.S. WITH A BROAD TROUGH DEVELOPING ACROSS THE
GREAT LAKES. LATER SHIFTS WILL NEED TO PAY CLOSE ATTENTION OF HOW
THIS LONG WAVE TROUGH DEVELOPS AND IF WE GET A BREAK IN THE HEAT
NEXT WEEK...

JLT

&&

.AVIATION...

FOR THE 18Z TAFS...WEATHER AROUND BOTH TAF SITES WILL INCLUDE
SHOWERS AND THUNDERSTORMS WITH MVFR CEILINGS. SHOWERS AND
THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE TAF SITES THROUGH
05Z. CEILINGS WILL IMPROVE BRIEFLY AROUND MIDNIGHT BEFORE THE NEXT
SYSTEM MAKES ITS WAY INTO THE REGION RETURNING MVFR CONDITIONS TO
THE AREA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY
RAIN AND POSSIBLY SOME STRONGER WIND GUSTS.

HATCH
&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 11, 11:51 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT TUE JUL 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT TUE JUL 11 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND
  GUSTS TO 60 MPH.

  HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD
  TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE
  OUTLOOK AREA THROUGH TONIGHT.

  DISCUSSION:

  A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND
  INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS.
  CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST
  KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER
  AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO
  FLASH FLOODING.

  MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND
  SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT
  LINE WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
  CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL
  BE LOW.

  HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS
  PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jul 11, 12:03 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     1 N THEODOSIA           36.60N 92.68W
07/11/2006                   OZARK              MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

MMT
Local storm report, Jul 11, 12:24 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     THEODOSIA               36.58N 92.68W
07/11/2006                   OZARK              MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND NORTH OF THEODOSIA. REQUEST
            FOR CHAINSAWS TO CLEAN UP TREE DAMAGE.

&&

MMT
Local storm report, Jul 11, 2:20 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      10 SE CABOOL            37.02N 91.97W
07/11/2006                   HOWELL             MO   DEPT OF HIGHWAYS

            MODOT CLOSED ROUTE U 1.1 MILES WEST OF ROUTE 137 DUE TO
            RISING WATERS.

&&

JAS
Local storm report, Jul 11, 4:21 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      6 S MARSHFIELD          37.25N 92.91W
07/11/2006                   WEBSTER            MO   AMATEUR RADIO

            LOW LYING AREAS ALONG A HIGHWAY 6 MILES SOUTH OF
            MARSHFIELD ARE FLOODED. ROADWAY IS REPORTED TO BE
            TREACHEROUS...BUT NOT IMPASSABLE AT THIS TIME.

&&

JAS
Local storm report, Jul 11, 4:40 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      6 S MARSHFIELD          37.25N 92.91W
07/11/2006                   WEBSTER            MO   AMATEUR RADIO

            WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
            FF. CONDITIONS ARE HAZARDOUS.

&&

JAS
Local storm report, Jul 11, 4:41 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      6 S MARSHFIELD          37.25N 92.91W
07/11/2006                   WEBSTER            MO   AMATEUR RADIO

            WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
            FF. CONDITIONS ARE HAZARDOUS.

&&

JAS

The radar

The Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
July 11, 4:55 PM CST
Where
Webster County, Elkland
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.450, -93.033

Severe thunderstorm wind gusts downed a few large limbs near Elkland.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522838.